Louisiana, 2007Damaging Wind in Louisiana, December 26, 2007
December 26, 2007 · NWS LCH · 1 event in 1 county or zone
A severe thunderstorm in St. Mary Parish blew a roof off a home and knocked some trees down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm in St. Mary Parish blew a roof off a home and knocked some trees down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 26, 9:35 AM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Dec 26, 9:35 AM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
935 AM CST WED DEC 26 2007
.UPDATE...
STRONG SHORT WAVE LOCATED FROM THE SOUTHERN PLAINS DOWN INTO EAST
CENTRAL TEXAS IS MOVING QUICKLY OFF TO THE EAST AND TOWARD THE
FORECAST AREA. AS EXPECTED WITH THE INCREASE IN MOISTURE...SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED OUT AHEAD OF THIS SYSTEM AND
READY TO ENTER THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL
PROGRESS WEST TO EAST ACROSS THE AREA TODAY WITH ACTIVITY ENDING
BY EARLY AFTERNOON OVER SOUTHEAST TEXAS AND LATE AFTERNOON INTO
EARLY EVENING OVER EASTERN SECTIONS OF THE FORECAST AREA.
NICE LOW LEVEL JET CURRENTLY DEPICTED BY VWP AND PROFILER DATA ON
THE ORDER OF 40 TO 50 KNOTS AT 85H. WITH THE REALLY GOOD SHEAR AND
HELICITY VALUES...BEST INSTABILITY ACCORDING TO LAPS ANALYSIS IS
OFFSHORE. LATEST SHORT RANGE GUIDANCE CONTINUES TO SHOW THIS LOW
LEVEL INSTABILITY REMAINING ALONG THE COAST AND OFFSHORE AND THIS
IS WHERE THE MOST ROBUST CONVECTION WILL LIKELY OCCUR TODAY.
ON-GOING FORECAST IS IN ORDER AND NO UPDATE IS NEEDED AT THIS
TIME. MAY NEED TO DO AN UPDATE IN THE EARLY AFTERNOON TO CLEAN UP
SOME WORDING IF EVERYTHING GOES AS PLAN.
&&
RUA
&&
.PREV DISCUSSION... /ISSUED 634 AM CST WED DEC 26 2007/
UPDATE...
UPDATED WEATHER GRIDS TO INDICATE THUNDERSTORMS AS THE PREDOMINANT
WEATHER AS OPPOSED TO RAIN SHOWERS. CURRENT RADAR/LIGHTNING DATA
SHOWS INCREASING COVERAGE OF ELEVATED THUNDERSTORMS ACROSS PARTS
OF EAST/NORTHEAST TEXAS.
PREV DISCUSSION... /ISSUED 351 AM CST WED DEC 26 2007/
SHORT TERM...
RAIN CHANCES RAPIDLY INCREASE TODAY IN RESPONSE TO APPROACHING
MID-LEVEL SHORTWAVE OUT OF WEST TEXAS. PRECIP WATER WILL GO FROM
0.2 LAST NIGHT TO OVER 1.2 TODAY. THE BIGGEST QUESTION FOR TODAY
IS HOW FAR INLAND THUNDERSTORMS WILL DEVELOP...AND IF THEY
DO...WILL THEY BECOME SEVERE. BECAUSE THIS WEATHER SCENARIO IS
DEVELOPING SO FAST...THERE WILL ONLY BE A BRIEF PERIOD OF WARM
MOIST AIR OFF THE GULF LATE THIS MORNING AND AFTERNOON. MORE THAN
LIKELY THUNDERSTORMS THAT DO DEVELOP WILL BE ELEVATED IN
NATURE...AND SMALL HAIL WILL BE THE PRIMARY RISK. WILL HOLD OFF
ADDING SEVERE WEATHER WORDING AT THIS POINT.
LONG TERM...
BEYOND TODAY...THE PROGRESSIVE UPPER LEVEL PATTERN CONTINUES OVER
THE NEXT WEEK...WITH SEVERAL WEAK DISTURBANCES AND ASSOCIATED
SURFACE FRONTS PASSING THROUGH EVERY 2-3 DAYS. THE NEXT COLD FRONT
PASSAGE IS EXPECTED TO BE ON FRIDAY. THERE IS SOME INDICATIONS
THAT THIS FRONT STALLS OUT NEAR THE COAST AND BECOMES A BOUNDARY TO
FOCUS OVERRUNNING RAINS ON SATURDAY.
BY MONDAY ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH...FOLLOWED
BY A COUPLE OF DAYS OF DRY...BUT COOL WEATHER.
AVIATION...
VFR CONDITIONS EARLY THIS MORNING WILL WORSEN TO IFR AS COLD
FRONT PASSES THROUGH. CONDITIONS EXPECTED TO IMPROVE TO MVFR BY
THIS AFTERNOON BEHIND THE COLD FRONT.
MARINE...
SCA CONDITIONS EXPECTED TODAY IN RESPONSE TO COLD FRONT. RIGHT NOW
ONLY INCLUDING WESTERN MARINE ZONES BUT COULD BE EXTENDED FURTHER
EAST IF CONDITIONS DETERIORATE LATER THIS MORNING. WILL WORD
EXERCISE CAUTION IN EASTERN SECTIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 64 41 62 55 / 70 10 10 40
KBPT 63 40 61 54 / 70 10 10 40
KAEX 59 36 57 48 / 70 10 10 50
KLFT 64 42 62 57 / 70 10 10 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...AND WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Dec 26, 4:11 AM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
411 AM CST WED DEC 26 2007
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-271015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
411 AM CST WED DEC 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE THROUGH THE REGION TODAY. SHOWERS AND A FEW
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT. SMALL
HAIL...WIND GUSTS T0 40 MPH...AND AN OCCASIONAL LIGHTNING STRIKE WILL
BE THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NEXT COLD FRONT PASSAGE AND ASSOCIATED THUNDERSTORMS WILL
OCCUR ON FRIDAY...FOLLOWED BY A REPEAT ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
ERICKSON
In the hours before
Local storm report, Dec 26, 11:56 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1156 AM CST WED DEC 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM MARINE TSTM WIND 11 SE SABINE PASS 29.62N 93.75W
12/26/2007 M46 MPH GMZ450 LA PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 53.
&&
SNAVELYLocal storm report, Dec 26, 1:21 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
121 PM CST WED DEC 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM MARINE TSTM WIND 24 SSE PECAN ISLAND 29.30N 92.37W
12/26/2007 M50 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 67.
&&
MOGGEDLocal storm report, Dec 26, 2:08 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
208 PM CST WED DEC 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM MARINE TSTM WIND 34 SW BURNS POINT 29.30N 91.99W
12/26/2007 E40 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 243.
&&
MOGGEDThunderstorm Wind, St. Mary
- When
- December 26, 2:13 PM CST
- Where
- St. Mary County, 0.6 mi E of Sterling Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 29.800, -91.510
A roof was blown off a house and some trees were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Strong Wind in California, December 26, 2007$52,000 · 4 events
- Tornado in Louisiana, December 26, 2007$25,000 · EF0 · 1 event
- Winter Weather in Arkansas, December 26, 200720 events
- Heavy Snow and Winter Weather in Oklahoma, December 26, 2007$4,000 · 12 events
- High Wind in California, December 26, 200759 kt wind · 7 events
- Winter Weather in Texas, December 26, 20074 events
- Marine Thunderstorm Winds in Gulf of Mexico, December 26, 200763 kt wind · 4 events
- Winter Weather in Pennsylvania, December 26 to 27, 20072 events
- Winter Weather in New Jersey, December 26 to 27, 20071 event
- High Wind in Alaska, December 26, 200753 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72608.